Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 236, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2007, 3:54 PM CDT for Franklin County, Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 11, 2007, 4:24 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:59 PM CDT | HAIL 0.75 | 1 E Meadville, MS | PEA TO PENNY SIZED HAIL IN AND AROUND MEADVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 112054 SVRJAN MSC037-112145- /O.NEW.KJAN.SV.W.0236.070611T2054Z-070611T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI... * UNTIL 445 PM CDT * AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUDE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEADVILLE BY 430 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3154 9074 3158 9095 3136 9104 3131 9078 $$ CME
2 follow-up statements
000 WWUS54 KJAN 112113 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 412 PM CDT MON JUN 11 2007 MSC037-112145- /O.CON.KJAN.SV.W.0236.000000T0000Z-070611T2145Z/ FRANKLIN MS- 412 PM CDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR FRANKLIN COUNTY... AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEADVILLE. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... MEADVILLE BY 425 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3154 9074 3158 9095 3139 9101 3139 9082 $$ CME
000 WWUS54 KJAN 112124 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 424 PM CDT MON JUN 11 2007 MSC037-112134- /O.CAN.KJAN.SV.W.0236.000000T0000Z-070611T2145Z/ FRANKLIN MS- 424 PM CDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3154 9074 3158 9095 3139 9101 3139 9082 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:12 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 11, 3:12 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT MON JUN 11 2007 .DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY NIGHT) HIGHS TODAY POKED UP TO BETWEEN 94-98F AS THE DRIER AIR MIXING DOWN SENT DEWPOINTS INTO THE 50S AGAIN FOR CENTRAL AND ERN MS. ISOLATED TSRA OVER SRN MS MOVING VERY LITTLE BUT GENERALLY DRIFTING SWD...LOOK FOR THESE TO DISSIPATE AROUND SUNDOWN. THE MID-UPPER ANTICYCLONE QUITE APPARENT ON VAPOR SATELLITE IMAGERY IN SERN TX DRIFTING SLOWLY SWWD WITH WARMING MID LEVEL TEMPERATURES ACROSS THE LOWER MS VALLEY. EXPECT A LITTLE HIGH LEVEL CLOUD COVER FROM THE CONVECTION IN THE OZARKS TO MOVE OVER THE CWFA TONIGHT AND THIN OUT BEFORE MORNING. MODELS PERSIST IN KEEPING PWATS AT 1.5-1.7 INCHES UNTIL THE BACKDOOR MID LEVEL TROUGH DROPPING DOWN THE APPALACHIANS CROSSES OUR REGION TUESDAY EVENING. THE BIG QUESTION ON TUESDAY WILL BE THE POSITION OF A WEAK BOUNDARY NOW ALONG THE RED RIVER VALLEY IN LA. BOTH NAM12 AND GFS ARE PRETTY BLEAK WITH ANY ORGANIZED RAINFALL TUESDAY. HOWEVER... GFS TENDS TO DRIFT THE SURFACE BOUNDARY EWD INTO SRN MS TO COMBINE WITH ANY SEA BREEZE ACTIVITY TUESDAY AFTERNOON SO WILL KEEP BEST POPS IN THE CHANCE CATEGORY ACROSS SRN MS INTO NERN LA AS A RESULT. A BIGGER SURGE OF MID LEVEL DRIER AIR ARRIVES TUESDAY NIGHT WITH PWATS DROPPING TO LESS THAN 1 INCH AND TEMPORARILY ENDING ANY HOPE FOR RAIN. AT LEAST SOME SLIGHLY COOLER LOW LEVEL TEMPERATURES WILL ALSO FOLLOW THIS TROUGH PASSAGE WITH OVERNIGHT LOWS DIPPING BACK INTO THE 60S FOR MANY LOCATIONS. OTHER THAN THE POPS BEEN BUMPED UP ACROSS THE SRN CWFA...HAVE RAISED MAV MOS HIGHS ONCE AGAIN FOR TUESDAY AND LOWERED AFTERNOON DEWPOINTS./40/ LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...MODELS CONTINUE TO SHOW THE CWA UNDER NORTHERLY FLOW AS THE REGION REMAINS WEDGED BETWEEN AN UPPER TROUGH TO THE EAST AND AN UPPER RIDGE TO THE WEST. THIS SCENARIO WILL CONTINUE THROUGH MUCH OF THE PERIOD BEFORE THE RIDGE BEGINS TO BREAK DOWN NEAR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. DURING THIS TIME MODELS CONTINUE TO INDICATE A CUTOFF LOW FORMING IN THE SOUTHERN PLAINS AND MAKING ITS SLOW PROGRESSION SOUTHEAST DURING THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. THIS FEATURE COUPLED WITH THE WEAKENING RIDGE SHOULD ALLOW BETTER RAIN CHANCES TO EXIST FOR THE WEEKEND. STAYED CLOSE TO GUIDANCE FOR ALL PERIODS WITH THE EXCEPTION OF POPS FOR WEDNESDAY. 12Z MAV NUMBERS WERE MUCH LESS THAN PREVIOUS GUIDANCE FOR WEDNESDAY. THIS IS LIKELY DUE TO THE 12Z RUN DEPICTING A MORE ROBUST RIDGE BUILDING FARTHER EAST INTO THE AREA. HOWEVER...WITH SOME WEAK LOW LEVEL THETA-E RIDGING PRESENT ACROSS THE SOUTH...I WOULDNT RULE OUT AN ISOLATED SHOWER OR STORM DEVELOPING OVER THIS AREA DURING THE HEAT OF THE AFTERNOON...HENCE ILL STAY A LITTLE ABOVE THE 12Z POPS FOR WEDNESDAY IN THE SOUTH. NO OTHER CHANGES WILL BE MADE THIS AFTERNOON THROUGH THE EXTENDED PORTION OF THE FORECAST. THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /28/ WEDNESDAY THROUGH NEXT MONDAY...THE MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO SHOW AN OMEGA TYPE PATTERN...WHICH WILL BE CENTERED ACROSS THE GREAT LAKES. THIS WILL CONTINUE FOR THE REST OF THE WORK WEEK AND WILL BREAK DOWN BY THE WEEKEND. THE NORTHERN STREAM WILL BECOME ACTIVE THIS WEEKEND AS WE GET CAUGHT BACK INTO A FLAT UPPER RIDGE. THE EUROPEAN MODEL TRIES TO BREAK DOWN THE UPPER RIDGE WITH AN UPPER TROUGH COME TOWARD THE PLAINS BY SUNDAY EVENING. ON AN OUTLIER THE DGEX TRIES TO DEAL WITH A CLOSED LOW OVER NORTHWEST FLORIDA...WHICH WILL BE DISCARDED. LOCALLY WE WILL HAVE A GOOD 850 THETA-E AXIS OF 335 PLUS AIR...WHICH WILL HELP WITH SOME MCS DEVELOPMENT ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA INTO SOUTHWEST MISSISSIPPI FOR WEDNESDAY AND THURSDAY. SPC PUT IN 5 PERCENT DAY 3 FOR PORTIONS OF NORTHEAST LOUISIANA INTO THE SOUTHERN PORTION OF CENTRAL MISSISSIPPI...WHICH COULD HAVE A FEW STRONG STORMS. WILL NOT PUT IT IN THE HWO FOR NOW. THE THETA-E AIR WILL WEAKEN SOME ON FRIDAY AS THE OMEGA RIDGE BEGINS TO BREAK DOWN. A CUT OFF LOW WILL DEVELOP OVER THE SOUTHERN PLAINS BY FRIDAY...WHICH WILL AID IN BRINGING SOME GULF MOISTURE TOWARD THE REGION FOR FRIDAY INTO SATURDAY. THE CLOSED LOW WILL SINK SOUTH OVER THE WEEKEND...WHICH WILL PUSH THE GULF MOISTURE SOUTH OF THE REGION BY SUNDAY. WITH THIS TYPE OF PATTERN DO NOT SEE ANY GOOD RELIEF RAINS FOR THE PERIOD. SO WILL STICK CLOSE TO LOW MEX POPS FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MEX AND ENSEMBLES HIGHS...WHICH WILL BE GOING FOR THE LOWER 90S IN GENERAL. FOR OVERNIGHT LOWS THE MODELS DO BRING IN SOME DRYER AIR FROM THE NORTHEAST...WHICH WILL BRING MOST LOWS IN THE 60S. MADE A SLIGHT ADJUSTMENT TO MEX AND ENSEMBLE NUMBERS. ONCE AGAIN MODEL SKY COVERAGE WAS WELL OVERDONE...SO MADE SOME DOWNWARD ADJUSTMENTS. /17/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH ONLY SCATTERED 4-6K FOOT CUMULUS FIELDS 16-23Z. LOCATIONS ACROSS HIGHWAY 84 AND W OF THE MS RIVER VALLEY WILL HAVE ISOLATED SHRA/TSRA UNTIL ABOUT 01Z THIS EVENING...POSSIBLY AFFECTING KHBG. LOOK FOR MORE MVFR LATE TONIGHT IN PATCHY LIGHT FOG/HAZE MAINLY ALONG MS RIVER AND IN S MS WHERE RAINFALL OCCURRED DURING THE AFTERNOON./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 94 66 93 / 6 10 7 4 MERIDIAN 66 95 64 92 / 5 8 7 4 VICKSBURG 67 93 67 92 / 12 13 6 5 HATTIESBURG 68 96 68 93 / 14 28 5 10 NATCHEZ 68 96 67 91 / 16 28 5 12 GREENVILLE 69 91 67 92 / 10 11 6 4 GREENWOOD 66 93 65 93 / 7 7 7 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 11, 2:31 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 231 PM CDT MON JUN 11 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 231 PM CDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Special weather statement, Jun 11, 3:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 342 PM CDT MON JUN 11 2007 MSZ061-112110- FRANKLIN MS- 342 PM CDT MON JUN 11 2007 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF BUDE AT 342 PM CDT. THE STORM WAS NEARLY STATIONARY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.